MAUDE Adverse Event Report: ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLTPVAKUS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an evlt laser fiber.After the patient was prepped, the laser fiber was opened and unwrapped when it was found to be dented.The procedure was completed with another same device.There was no reported of patient harm or adverse event by the end user.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was a pvak fiber.A visual inspection noted that the fiber had one fracture; it was located at 8.4cm from the distal tip.The fiber was connected to the tagwrite, it was noted the fiber was not fired showing zero uses.The customer's reported complaint description of fiber fractured was confirmed.Although the complaint is confirmed, a definitive root cause cannot be determined.A potential root cause could be handling damage.The most likely possibilities are a defect in the fiber, handling damage, or stress induced during coiling.A review of the incoming lot history records was performed for the reported packaging lots for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.Likely root cause is handling damage after leaving angiodynamics facility.Labeling review: the directions for use, which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
400 MICRON FIBER PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10541665
Report Number1319211-2020-00059
Device Sequence Number3138815
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS5
UDI-PublicH787EVLTPVAKUS5
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberEVLTPVAKUS
Device Lot Number5497249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1